Frustrated

Online Users: 1,263 guest(s), 1 user(s). Replies: 8
Guest
Frustrated
Posted: May 16, 2006 9:42 AM

I have been on birth control for close to two years now.  At first I was on the patch, that was for around 8 months, and since then, I've been using the NuvaRing.  

I have almost completely lost my sex drive.  It is emotionally hurting both myself and FH.  I want to share that with him emotionally, but physically, I have no desire. 

It is very stressful.  Anyone going through this, or know anything about this?  I need some support onthis one...I really do feel abnormal...I'm too young not to have a sex drive!

Reply
Guest
Re: Frustrated
Posted: May 16, 2006 9:46 AM Go to message in response to: Guest

Honey, a lot of us are in your same situation - see the thread "OT - Sex". I think you'll find a lot of reassurance there. It sucks, I know... but most guys aren't willing to wear condoms anymore so what are we women supposed to do!!? I just want you to know you're not alone... and check out that thread for a lot of really good advice and support :)

Reply
Guest
Re: Frustrated
Posted: May 16, 2006 10:29 AM Go to message in response to: Guest

If you have not been told this already, go see your ob/gyn about this! I was on birth control for several yrs during college. At one routine visit, my Dr. swapped me to a generic pill that was supposedly very similar to the one I'd previously been on (something abt the office running out of sample packs of my prior pill to get me started). Within 6-8 mos I had little to no interest in sex and it took awhile before I realized that maybe it wasn't just me. When I finally mentioned it, I was pretty mad when he replied, "Oh, yes! This pill DOES get that complaint a bit more than others." Yell

Each woman is different so it may take a couple of trial-runs of various pills or methods to find what works for you (and you will need to give each one 3 mos or so). The difference can be only a few milligrams in dosage. It's also possible that the Patch or Nuva Ring just aren't right for you, so if this is important to you, be willing to keep your options open. If your Dr dismisses you in anyway, go to a different one. You know your body best. Good luck!

Reply


NatSeptBride Posts : 888 Registered: 3/28/06
Re: Frustrated
Posted: May 16, 2006 12:02 PM Go to message in response to: Guest

Definately talk to your doctor about it, it's probably the birth control.. When I was on the pill I was on one that was suppose to have no effect on my sex drive.. And it did!!  Everyone is different and it effects everyone differently!  Go talk to your doctor and find out if it is your birth control, if so switch!  Good luck!!

Reply
Guest
Re: Frustrated
Posted: May 16, 2006 12:22 PM Go to message in response to: Guest

When I finally mentioned it, I was pretty mad when he replied, "Oh, yes! This pill DOES get that complaint a bit more than others." Yell


OMG.  That is so irritating.  College health services was always awful about that.  When I was in college, they'd recommend the pill to everyone.  You'd go in and be like "My toe hurts," and they'd say "Are you pregnant?"  My friend, who is very clearly a lesbian, used to get the question all the time. ?? Grrrr.

I took the pill for a few months when I was in law school.  Never again.  I'm a freak about my weight, and the GYN assured me that any weight gain would be minimal and would probably just be the result of being in a stable relationship. . Horsesh*t. 

I gained about 15 pounds and I was powerless to take it off until I stopped taking the pill.  I was exercising more and more and eating less and less--and it just didn't matter.  When I went back to the doctor--she was like, "Oh, that happens sometimes."  WTF?  I'd been very open that I was a weight freak and couldn't deal--so she'd just kept that part to herself.  I stopped seeing the doctor, stopped taking the pill, and lost the weight in two months.

We just use condoms now. 

Also, I know the pill has lower doses of estrogen now than it did years and years ago--but it freaks me out.  This isn't a scientific study or anything, but a bunch of my friends who took the pill from age 14 or 15 on  (and are now 28-35) are having a helluva time getting pregnant.  Maybe it's just a coincidence, but I don't trust anything when it comes to the pill now.

 

Reply
Guest
Re: Frustrated
Posted: May 16, 2006 3:48 PM Go to message in response to: Guest

I am totally with you. The only time I am turned on at all is when I am on the off pills (which is when you get you period- Great, huh?) Anyhow, I am counting down the days to when I can come off the pill. I want my sex drive back!

Message was edited by bobbybride on May 16, 2006 3:49 PM

Reply
Guest
Re: Frustrated
Posted: May 16, 2006 11:56 PM Go to message in response to: Guest

I'm the total opposite. My sex drive is fine and so is my weight. I've been on the pill for about 8 1/2 years.

Jen

http://www.TickerFactory.com/">
http://tickers.TickerFactory.com/ezt/d/4;54;101/st/20061111/e/Wedding/dt/-1/k/defe/event.png">>

Reply
Guest
Re: Frustrated
Posted: May 17, 2006 12:00 AM Go to message in response to: Guest

I see that your wedding is only a month away. That may have a lot to do with the loss of interest in sex as well. Stress is the number one reason that both sexes have loss of libido.

Reply
Guest
Re: Frustrated
Posted: May 17, 2006 2:25 AM Go to message in response to: Guest

Most people must be like you or there'd be no market for the *#$&$^ thing, right?  Tongue out

Reply
RSS

Thank You
for Signing Up!

Check your e-mail inbox for the latest updates from brides.com

Give a Subscription to Brides Magazine as a Gift
Subscribe to Brides magazine